MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610135
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been received for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that an 8f evolution device was used during a carotid femoral access case.The footplate did not come out, and manual pressure was applied to complete the case successfully.
 
Additional Manufacturer Narrative
One 8 fr angio-seal evolution device was received for product analysis.The evolution device and the hemostasis sheath were returned for analysis.No accessory components were returned.The hemostasis sheath was returned separately, and the bypass tube was present into the hemostatic valve.Visual inspection revealed that the deployment sleeve was in the rear lock position with the color bands fully exposed.There was a kink identified in the carrier tube just distal from the hub of the carrier tube.The anchor and swollen collagen were exposed as can be seen in the attached pictures.No other visual anomalies were noted with the returned device.Functional testing could not be possible due to the state of the returned device.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that after non-deployment pullout, the sheath was attempted to be removed manually.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key8743634
Report Number2243441-2019-00044
Device Sequence Number13785577
Product Code MGB
UDI-Device Identifier00389701011776
UDI-Public00389701011776
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue NumberC610135
Device Lot Number6774413
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2019
Initial Date Received by Manufacturer 06/10/2019
Supplement Date Received by Manufacturer08/06/2019
Initial Report FDA Received Date06/28/2019
Supplement Report FDA Received Date08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;